Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 44, NWS Brownsville, TX

August 20, 2015Hidalgo County, Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Aug 20, 2015, 5:52 AM CDT for Hidalgo County, Starr County, Texas. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2015, 5:52 AM CDT (10:52 UTC)
Expired
Aug 20, 2015, 7:15 AM CDT
In force
83 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

Counties Hidalgo County, TX, Starr County, TX

The radar

The Brownsville radar (KBRO), 112 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2912 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WGUS54 KBRO 201052
FFWBRO
TXC215-427-201215-
/O.NEW.KBRO.FF.W.0044.150820T1052Z-150820T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 AM CDT THU AUG 20 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN STARR COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN HIDALGO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 715 AM CDT
    
* AT 551 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EDINBURG...MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA
  JOYA...PALMHURST...NORTH MCALLEN...SHARYLAND AND LOS EBANOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2617 9834 2617 9836 2616 9839 2620 9844
      2623 9845 2622 9848 2620 9848 2625 9856
      2624 9855 2622 9856 2626 9859 2625 9862
      2626 9862 2624 9864 2624 9867 2627 9869
      2644 9852 2635 9811 2612 9832

$$

TORRES
2 follow-up statements
692 
WGUS74 KBRO 201117
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
617 AM CDT THU AUG 20 2015

TXC215-427-201215-
/O.CON.KBRO.FF.W.0044.000000T0000Z-150820T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-HIDALGO TX-
617 AM CDT THU AUG 20 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SOUTHEASTERN STARR AND SOUTHWESTERN HIDALGO COUNTIES...

AT 616 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDINBURG...MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA JOYA...
PALMHURST...NORTH MCALLEN...SHARYLAND AND LOS EBANOS.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2617 9834 2617 9836 2616 9839 2620 9844
      2623 9845 2622 9848 2620 9848 2625 9856
      2624 9855 2622 9856 2626 9859 2625 9862
      2626 9862 2624 9864 2624 9867 2627 9869
      2644 9852 2635 9811 2612 9832

$$

TORRES
808 
WGUS74 KBRO 201223
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
723 AM CDT THU AUG 20 2015

TXC215-427-201227-
/O.EXP.KBRO.FF.W.0044.000000T0000Z-150820T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-HIDALGO TX-
723 AM CDT THU AUG 20 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN STARR AND SOUTHWESTERN
HIDALGO COUNTIES HAS EXPIRED...

AT 717 AM CDT...THE WIDESPREAD HEAVY RAINFALL FOR SOUTHEASTERN STARR
AND SOUTHWESTERN HIDALGO COUNTIES HAS ENDED FOR THE MOMENT. HOWEVER
LIGHT TO MODERATE RAINFALL IS LINGERING OVER THESE AREAS. ADDITIONAL
HEAVY RAINFALL IS POSSIBLE LATER TODAY WHICH COULD LEAD TO MORE
FLOODING PROBLEMS. 

ALTHOUGH THE HEAVIER RAINFALL HAS ENDED OVER THE AREA...BE
ESPECIALLY CAUTIOUS WHEN DRIVING IN LOW LYING ROADS AND STREETS AS
WATER MAY CONTINUE TO POND IN THESE AREAS AFTER THE HEAVY RAINFALL
HAS ENDED.  

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.

LAT...LON 2617 9834 2617 9836 2616 9839 2620 9844
      2623 9845 2622 9848 2620 9848 2625 9856
      2624 9855 2622 9856 2626 9859 2625 9862
      2626 9862 2624 9864 2624 9867 2627 9869
      2644 9852 2635 9811 2612 9832

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 12:23 AM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Aug 20, 12:23 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1223 AM CDT THU AUG 20 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION...CONVECTION CURRENTLY DEVELOPING IN THE VICINITY OF
MFE. PREVIOUS DISCUSSION FOLLOWS:

MORE ACTIVE PATTERN NEXT 24 HOURS AND THUNDERSTORM ACTIVITY
INCREASES. THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP OVERNIGHT
TO THE WEST...WITH SOME ACTIVITY POSSIBLE INTO KMFE JUST BEFORE
SUNRISE. MORE ACTIVITY EXPECTED DURING THE DAY...WITH SEABREEZE
AND OUTFLOW BOUNDARIES BECOMING ACTIVE. HAVE ALREADY ADDED TEMPO
TSRA FOR TOMORROW...AND WILL PROBABLY NEED TO GO PREDOMINANT RAIN
ONCE THE SHOWERS START TO SHOW UP.
&&

.PREV DISCUSSION... /ISSUED 636 PM CDT WED AUG 19 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...MORE ACTIVE PATTERN NEXT 24 HOURS AND THUNDERSTORM
ACTIVITY INCREASES. THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP
OVERNIGHT TO THE WEST...WITH SOME ACTIVITY POSSIBLE INTO KMFE JUST
BEFORE SUNRISE. MORE ACTIVITY EXPECTED DURING THE DAY...WITH
SEABREEZE AND OUTFLOW BOUNDARIES BECOMING ACTIVE. HAVE ALREADY
ADDED TEMPO TSRA FOR TOMORROW...AND WILL PROBABLY NEED TO GO
PREDOMINANT RAIN ONCE THE SHOWERS START TO SHOW UP.

PREV DISCUSSION... /ISSUED 336 PM CDT WED AUG 19 2015/

SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...SHOULD REMAIN QUIET
THROUGH TONIGHT WITH INCREASING RAIN CHANCES ACROSS THE AREA THROUGH
THE DAY THURSDAY AND THURSDAY NIGHT. THE ENTIRE AREA REMAINS AT RISK
FOR GENERAL THUNDERSTORMS. A WEAK INVERTED TROUGH OR MID LEVEL LOW
WILL HOVER OVERHEAD...CONTRIBUTING TO LOCAL INSTABILITY. A FRONT
WILL MOVE INTO CENTRAL TEXAS AND MOISTURE POOLING WILL PROVIDE THE
INGREDIENTS FOR HIGHER RAIN CHANCES. PWAT VALUES WILL REMAIN
ELEVATED NEAR TWO INCHES. NOT EXPECTING MORE THAN AN INCH OR TWO OF
RAIN FOR MOST AREAS THAT RECEIVE RAIN...BUT THE POTENTIAL IS THERE
FOR BRIEF HEAVY DOWNPOURS THAT END UP DELIVERING SLIGHTLY HIGHER
AMOUNTS OF RAIN. HIGH TEMPERATURES THURSDAY SHOULD BE MODERATED DOWN
A FEW DEGREES WITH INCREASED CLOUD COVER AND RAIN IN THE AREA.

LONG TERM /FRIDAY THROUGH WEDNESDAY/...THE BROAD WEAKNESS IN THE
500 MB RIDGING WILL START TO WEAKEN OVER THE WEEKEND. THIS WILL
ALLOW THE 500 MB RIDGE AXIS TO REBUILD OVER TX AND THE SOUTH
CENTRAL PLAINS STATES NEXT WEEK WITH GENERALLY LOWER DEEP LAYER
MOISTURE VALUES EXPECTED THROUGH MIDWEEK. THE 1000-500 MB
THICKNESS VALUES WILL START TO INCREASE NEXT WEEK AS THE 500 MB
RIDGING REBUILDS WHICH WILL ALLOW THE HIGH TEMPS TO WARM BACK UP
CLOSE TO OR EXCEEDING NUMERICAL GUIDANCE THROUGH NEXT WED. THE MEX
FORECAST TEMPS IN THE LONGER RANGE ARE A BIT WARMER VERSUS THE
ECMWF NUMBERS AND WILL LEAN MORE TOWARDS THESE FOR THE LONGER
TERM.

WPC/NHC FORECAST POINTS SHOW DANNY PUSHING NEAR HISPANOLA AROUND
8/25-26. DEEP SOUTH TX RESIDENTS SHOULD CHECK IN WITH THE LATEST
STATEMENTS/OUTLOOKS FROM NHC CONCERNING THE PROGRESS OF SYSTEM
OVER THE NEXT SEVERAL DAYS.

MARINE.../TONIGHT THROUGH THURSDAY NIGHT/...EXPECT MODERATE WINDS
AND SEAS ALONG THE LOWER TEXAS COAST...AS HIGH PRESSURE OVER THE
GULF OF MEXICO INTERACTS WITH LOWER PRESSURE INLAND.

FRIDAY THROUGH MONDAY...THE PGF WILL START TO WEAKEN SOMEWHAT THIS
WEEKEND INTO EARLY NEXT WEEK WHICH WILL MAINTAIN FAIRLY LOW WINDS
AND SEAS THROUGH NEXT MONDAY. NO SCA CONDITIONS EXPECTED AT THIS
TIME.

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Aug 20, 5:00 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT THU AUG 20 2015

TXZ248>257-211000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY
AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE GUSTY
WINDS...FREQUENT LIGHTNING...AS WELL AS LOCALLY HEAVY
RAINFALL...RESULTING IN PONDING OF WATER ON ROADS AND IN LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY. SOME
OF THESE STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL...RESULTING IN PONDING OF WATER ON ROADS AND IN LOW LYING
AREAS.

HEAT INDEX READINGS OF 105 TO 109 DEGREES ARE EXPECTED AGAIN OVER
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-211000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
500 AM CDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE LOWER TEXAS COASTAL WATERS TODAY AND TONIGHT. SOME OF THESE
STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AS WELL AS
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY ACROSS THE
LOWER TEXAS COASTAL WATERS. SOME OF THESE STORMS COULD PRODUCE
GUSTY WINDS...FREQUENT LIGHTNING...AS WELL AS LOCALLY OF HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Aug 20, 1:52 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
152 AM CDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     TSTM WND DMG     PHARR                   26.18N  98.19W
08/20/2015                   HIDALGO            TX   LAW ENFORCEMENT

            PHARR POLICE DEPARTMENT REPORTS TREE BLOWN DOWN BY
            THUNDERSTORM WINDS AT 106 NORTH PALM AND ALSO AT THE
            INTERSECTION OF JACKSON AND RIDGE.

&&

EVENT NUMBER BRO1500124

TOMASELLI
Local storm report, Aug 20, 2:25 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
225 AM CDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     FLASH FLOOD      MCALLEN                 26.22N  98.24W
08/20/2015                   HIDALGO            TX   LAW ENFORCEMENT

            HIDALGO COUNTY SHERIFFS OFFICE REPORTS FLOODING
            RESULTING IN IMPASSABLE ROADS AT INTERSECTION OF
            EXPRESSWAY 83 AND 23RD AND ALSO EXPRESSWAY 83 AND WARE
            ROAD. ALSO NUMEROUS LIGHTNING STRIKES THROUGHOUT HIDALGO
            COUNTY RESULTING IN STRUCTURE/UTILITY POLE/TREE FIRES.

&&

EVENT NUMBER BRO1500125

TOMASELLI
Local storm report, Aug 20, 2:57 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
257 AM CDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLASH FLOOD      WESLACO                 26.16N  97.98W
08/20/2015                   HIDALGO            TX   LAW ENFORCEMENT

            WESLACO POLICE DEPARTMENT REPORTS WIDESPREAD FLOODING
            THROUGHOUT THE CITY ESPECIALLY ON THE FRONTAGE ROADS
            LEADING TO THE EXPRESSWAY. FLOODWATERS UP TO THE BUMPERS
            OF PATROL CARS IN SOME AREAS.

&&

EVENT NUMBER BRO1500126

TOMASELLI
Special weather statement, Aug 20, 3:21 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
321 AM CDT THU AUG 20 2015

TXZ254>257-200915-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-
COASTAL CAMERON TX-
321 AM CDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMERON AND EASTERN
WILLACY COUNTIES UNTIL 415 AM CDT...

AT 319 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LOZANO...OR NEAR LAURELES...MOVING EAST TO SOUTHEAST AT 15 MPH.
THIS STORM IS PRODUCING TORRENTIAL RAIN...WIND GUSTS OF 50 TO 55 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...RANCHO VIEJO...RIO HONDO...LA
PALOMA...LAURELES...CAMERON PARK...ARROYO CITY AND OLMITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2603 9764 2603 9775 2660 9745 2649 9741
      2651 9742 2645 9746 2644 9740 2641 9745
      2644 9739 2636 9738 2636 9733 2627 9734
      2629 9731 2624 9733 2623 9727 2623 9732
      2620 9730 2591 9753
TIME...MOT...LOC 0819Z 291DEG 24KT 2615 9754

TORRES
Special weather statement, Aug 20, 4:32 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
432 AM CDT THU AUG 20 2015

TXZ253>257-201030-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-HIDALGO TX-
COASTAL CAMERON TX-
432 AM CDT THU AUG 20 2015

...SPECIAL WEATHER STATEMENT...

AT 430 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PORFIRIO...OR 10 MILES NORTHWEST OF ARROYO CITY...MOVING EAST
TO SOUTHEAST AT 15 MPH. HEAVY RAIN WINDS...FREQUENT LIGHTNING AND
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...WESLACO...SAN BENITO...DONNA...MERCEDES...RAYMONDVILLE...
LA FERIA...ELSA...LOS FRESNOS AND PROGRESO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2603 9766 2607 9820 2644 9787 2659 9759
      2659 9743 2649 9741 2651 9742 2645 9746
      2647 9740 2644 9741 2644 9740 2641 9745
      2641 9744 2640 9743 2634 9734 2591 9752
TIME...MOT...LOC 0930Z 230DEG 30KT 2641 9759

TORRES
Special weather statement, Aug 20, 4:59 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
459 AM CDT THU AUG 20 2015

TXZ253-201100-
HIDALGO TX-
459 AM CDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STARR AND
SOUTHWESTERN HIDALGO COUNTIES UNTIL 600 AM CDT...

AT 458 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LA JOYA CITY HALL...OR OVER LA JOYA...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA JOYA...PALMHURST...
LOS EBANOS...NORTH MCALLEN...SHARYLAND AND SOUTH MCALLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2614 9834 2617 9834 2617 9836 2616 9837
      2616 9839 2618 9841 2620 9844 2622 9844
      2622 9848 2620 9848 2625 9856 2624 9855
      2622 9856 2626 9859 2628 9858 2650 9832
      2627 9816 2612 9829 2611 9831
TIME...MOT...LOC 0958Z 239DEG 10KT 2624 9848

TORRES

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 11:30 PM CDTSpecial Weather StatementBROHidalgo60 min
Aug 19, 11:45 PM CDTSevere Thunderstorm WarningBROHidalgo45 min
Aug 19, 11:49 PM CDTSpecial Weather StatementBROStarr41 min
Aug 20, 12:05 AM CDTAreal Flood AdvisoryBROHidalgo, Starr115 min
Aug 20, 12:28 AM CDTSevere Thunderstorm WarningBROHidalgo, Starr62 min
Aug 20, 12:41 AM CDTFlash Flood WarningBROHidalgo, Starr2 hr
Aug 20, 12:53 AM CDTSevere Thunderstorm WarningBROHidalgo52 min
Aug 20, 1:35 AM CDTSevere Thunderstorm WarningBROHidalgo55 min
Aug 20, 1:47 AM CDTAreal Flood AdvisoryBROHidalgo88 min
Aug 20, 2:06 AM CDTFlash Flood WarningBROHidalgo114 min
Aug 20, 2:31 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy59 min
Aug 20, 2:45 AM CDTAreal Flood AdvisoryBROCameron, Kenedy, Willacy2 hr
Aug 20, 3:18 AM CDTSpecial Marine WarningBRO117 min
Aug 20, 3:21 AM CDTSpecial Weather StatementBROCameron54 min
Aug 20, 3:27 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy63 min
Aug 20, 3:56 AM CDTSpecial Marine WarningBRO2 hr
Aug 20, 4:00 AM CDTAreal Flood AdvisoryBROHidalgo90 min
Aug 20, 4:32 AM CDTSpecial Weather StatementBROCameron, Willacy58 min
Aug 20, 4:59 AM CDTSpecial Weather StatementBROHidalgo61 min
Aug 20, 5:16 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo89 min
Aug 20, 6:14 AM CDTSpecial Weather StatementBROHidalgo61 min
Aug 20, 6:45 AM CDTSpecial Weather StatementBROStarr60 min
Aug 20, 7:16 AM CDTAreal Flood AdvisoryBROStarr119 min
Aug 20, 7:38 AM CDTSpecial Weather StatementBROStarr67 min
Aug 20, 12:40 PM CDTSpecial Marine WarningBRO2 hr
Aug 20, 12:42 PM CDTSpecial Weather StatementBROCameron63 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.